Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 44, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 7, 2016, 6:15 AM CDT for 4 counties in Iowa. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2016, 6:15 AM CDT (11:15 UTC)
- Expired
- Jul 7, 2016, 7:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Henry County, IA, Jefferson County, IA, Keokuk County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 119 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 6:01 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1025 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
808
WUUS53 KDVN 071115
SVRDVN
IAC087-101-107-183-071200-
/O.NEW.KDVN.SV.W.0044.160707T1115Z-160707T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
615 AM CDT THU JUL 7 2016
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HENRY COUNTY IN SOUTHEASTERN IOWA...
JEFFERSON COUNTY IN SOUTHEASTERN IOWA...
SOUTHEASTERN KEOKUK COUNTY IN SOUTHEASTERN IOWA...
SOUTHERN WASHINGTON COUNTY IN SOUTHEASTERN IOWA...
* UNTIL 700 AM CDT
* AT 614 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
ABINGDON...OR 7 MILES NORTHWEST OF FAIRFIELD...MOVING NORTHEAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FAIRFIELD...WASHINGTON...WAYLAND...BRIGHTON...RICHLAND...
AINSWORTH...BATAVIA...LIBERTYVILLE...CRAWFORDSVILLE...
MAHARISHI VEDIC CITY...OLDS...PACKWOOD...PLEASANT PLAIN...
COPPOCK...ABINGDON...OLLIE...MARR PARK...HASKINS...
LAKE DARLING STATE PARK AND BROOKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4143 9149 4116 9148 4093 9212 4101 9218
4116 9218 4116 9224
TIME...MOT...LOC 1114Z 243DEG 32KT 4108 9208
HAIL...<.75IN
WIND...60MPH
$$
DC2 follow-up statements
627
WWUS53 KDVN 071130
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
630 AM CDT THU JUL 7 2016
IAC087-101-107-183-071200-
/O.CON.KDVN.SV.W.0044.000000T0000Z-160707T1200Z/
HENRY IA-JEFFERSON IA-KEOKUK IA-WASHINGTON IA-
630 AM CDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR NORTHWESTERN HENRY...NORTHWESTERN JEFFERSON...SOUTHEASTERN KEOKUK
AND SOUTHERN WASHINGTON COUNTIES...
AT 630 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PLEASANT
PLAIN...OR 10 MILES NORTH OF FAIRFIELD...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FAIRFIELD...WASHINGTON...WAYLAND...BRIGHTON...RICHLAND...AINSWORTH...
CRAWFORDSVILLE...MAHARISHI VEDIC CITY...OLDS...PACKWOOD...
PLEASANT PLAIN...COPPOCK...ABINGDON...OLLIE...MARR PARK...HASKINS...
LAKE DARLING STATE PARK...BROOKVILLE...SALINA AND NOBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4143 9149 4116 9148 4096 9204 4102 9210
4116 9218 4120 9213
TIME...MOT...LOC 1130Z 243DEG 32KT 4115 9191
HAIL...<.75IN
WIND...60MPH
$$
DC767
WWUS53 KDVN 071151
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
651 AM CDT THU JUL 7 2016
IAC087-101-107-183-071201-
/O.EXP.KDVN.SV.W.0044.000000T0000Z-160707T1200Z/
HENRY IA-JEFFERSON IA-KEOKUK IA-WASHINGTON IA-
651 AM CDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HENRY...
NORTHWESTERN JEFFERSON...SOUTHEASTERN KEOKUK AND SOUTHERN WASHINGTON
COUNTIES WILL EXPIRE AT 700 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
SOUTHEASTERN IOWA.
LAT...LON 4143 9149 4116 9148 4096 9204 4102 9210
4116 9218 4120 9213
TIME...MOT...LOC 1147Z 243DEG 32KT 4115 9191
$$
DCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:48 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 7, 2:48 AM CDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 248 AM CDT THU JUL 7 2016 .SYNOPSIS... Issued at 240 AM CDT Thu Jul 7 2016 Active mid-summer pattern continues zonal flow aloft. Numerous waves embedded in the flow including the strongest low now over southern Saskatchewan. Albeit weaker, the next wave of interest for our forecast area is currently over eastern Nebraska. At the surface, weak trough is now crossing Iowa. && .SHORT TERM...(Today and Tonight) ISSUED AT 240 AM CDT Thu Jul 7 2016 Forecast focus in the short term is thunderstorm chances. Thunderstorms currently moving into central Iowa are expected to be in a weakening phase as they approach east central portions of the state where the atmosphere is more stable. Short range models vary considerably in the handling of this system, with several picking up on the moisture axis extending into east-central Iowa and maintaining the convection into the eastern part of the state. Radar trend does currently suggest weakening in central Iowa and expect this trend to continue as it approaches east central IA. This afternoon and evening: With ample moisture in place, the main question is how much clearing will occur today to assist destabilization ahead of the front. Expect remnants of convection through midday, but then rapid recovery with sun this afternoon. Thunderstorms are expected to redevelop in the afternoon with potential for severe storms as adequate shear and instability exist to support damaging wind. Tornadoes cannot be ruled out due to to numerous boundaries in the area and optimal storm timing. While storms are expected to be progressive today, cannot rule out a flash flood threat if storms affect areas that already received heavy rain in the last 36 hours. Main cold front will sweep through the state tonight to finally bring a break from storm chances as we head into the weekend. .LONG TERM...(Friday through Wednesday) ISSUED AT 240 AM CDT Thu Jul 7 2016 Forecast focus on dry weather through the weekend then thunderstorm chances return by early next week. Friday through Sunday: Rather pleasant with a northwest flow aloft and high pressure at the surface. This will bring dry weather along with tolerable temperatures and humidity. Highs should push into the upper 70s and 80s with dewpoints in the upper 50s to mid 60s. Lows will be dipping into the lower to mid 60s. Monday through Wednesday: Deep trough dives into the northern Rockies and then lifts northeast into Saskatchewan. This sets up a southwest flow aloft pulling increasing heat and humidity into the cwa. There will be chances for thunderstorms each day but timing individual disturbances and associated mcs activity is difficult this far out. Basically, the grids will have chance pops until we get a better idea of the timing. Eventually a cold front arrives but not until late in the week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) ISSUED AT 240 AM CDT Thu Jul 7 2016 Areas of IFR fog and cigs will continue to spread along the Mississippi valley this morning and are expected to affect TAF sites until the thunderstorms arrive later this morning. Thunderstorm complex over central Iowa will weaken as it moves into eastern Iowa this morning. Remnants of this complex including thunder will likely affect area TAF sites between 10z and 14z. Another round of storms is expected to develop toward Thursday evening. && .DVN Watches/Warnings/Advisories... IA...None. IL...None. MO...None. && SYNOPSIS...DMD SHORT TERM...DMD LONG TERM...Haase AVIATION...DMD
Hazardous weather outlook, Jul 7, 3:43 AM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 343 AM CDT THU JUL 7 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-080845- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 343 AM CDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT REGARDING THE FOG...AREAS OF DENSE FOG WILL AFFECT PARTS OF EASTERN IOWA AND NORTHWEST ILLINOIS THROUGH SUNRISE...CAUSING HAZARDOUS TRAVEL CONDITIONS. FOG IS EXPECTED TO DISSIPATE BY MID MORNING. REGARDING THE THUNDERSTORMS...AN AREA OF THUNDERSTORMS OVER CENTRAL IOWA THIS MORNING WILL CONTINUE TO WEAKEN AS IT MOVES INTO EASTERN IOWA AND NORTHWEST ILLINOIS. LATER TODAY AND THROUGH TONIGHT...ADDITIONAL MULTICELL THUNDERSTORMS ARE EXPECTED TO DEVELOP. THERE IS AN ENHANCED RISK FOR THESE NEXT ROUNDS OF THUNDERSTORMS TO BECOME SEVERE...ESPECIALLY LATE THIS AFTERNOON THROUGH THIS EVENING. THE PRIMARY THREATS WILL BE DAMAGING WIND AND FREQUENT LIGHTNING. SECONDARY THREATS ARE LARGE HAIL... TORNADOES...AND FLASH FLOODING. REGARDING THE FLOODING...THE WAPSIPINICON RIVER NEAR DEWITT IS NEARING FLOOD STAGE. PLEASE SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MONDAY THROUGH WEDNESDAY...THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY BUT IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR STORMS TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 7, 4:27 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 427 AM CDT THU JUL 7 2016 IAC019-055-061-105-113-071030- DUBUQUE-JONES-BUCHANAN-LINN-DELAWARE- 427 AM CDT THU JUL 7 2016 ...A LINE OF STRONG THUNDERSTORMS WILL TRACK FROM INDEPENDENCE TO DUBUQUE... AT 421 AM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED ACROSS BUCHANAN COUNTY FROM NEAR STANLEY TO WALKER...MOVING EAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... MANCHESTER...DYERSVILLE...MONTICELLO...EDGEWOOD...WINTHROP... EARLVILLE...COGGON...HOPKINTON...QUASQUETON...LAMONT...DELHI... NEW VIENNA...COLESBURG...WORTHINGTON...RYAN...GREELEY...LUXEMBURG... AURORA...PRAIRIEBURG AND DUNDEE. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. THOSE OUTDOORS OR CAMPING SHOULD SEEK SAFE SHELTER UNTIL THE STORMS PASS. LAT...LON 4224 9102 4226 9177 4264 9179 4265 9104 TIME...MOT...LOC 0926Z 268DEG 33KT 4312 9167 4222 9166 DMD
Special weather statement, Jul 7, 5:11 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 511 AM CDT THU JUL 7 2016 IAZ078-088-089-099-ILZ024>026-034-035-MOZ010-071215- LOUISA-HENRY IA-DES MOINES-LEE-MERCER-HENDERSON-WARREN-HANCOCK- MCDONOUGH-CLARK- INCLUDING THE CITIES OF...WAPELLO...MOUNT PLEASANT...BURLINGTON... FORT MADISON...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... KAHOKA 511 AM CDT THU JUL 7 2016 PATCHES OF DENSE FOG WILL COMPLICATE TRAVEL THIS MORNING. VISIBILITY WILL BE REDUCED TO LESS THAN A QUARTER MILE IN SPOTS. IF YOU ARE DRIVING...SLOW DOWN AND BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY. THE FOG IS EXPECTED TO LIFT BY MID MORNING.
Special weather statement, Jul 7, 5:53 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
553 AM CDT THU JUL 7 2016
IAC101-107-183-071145-
JEFFERSON-KEOKUK-WASHINGTON-
553 AM CDT THU JUL 7 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEAST IOWA...
AT 551 AM CDT...A STRONG THUNDERSTORM WAS NEAR OTTUMWA...MOVING
NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HEDRICK...BRIGHTON...RICHLAND...PACKWOOD...HARPER...MARTINSBURG...
PLEASANT PLAIN...ABINGDON...OLLIE...LAKE DARLING STATE PARK...
TALLEYRAND...PEKIN...LINBY...LANCASTER AND RUBIO.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4139 9201 4116 9182 4102 9218 4116 9218
4116 9239
TIME...MOT...LOC 1051Z 237DEG 37KT 4107 9235
HAASEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:27 AM CDT | Special Weather Statement | DVN | Delaware | 63 min |
| Jul 7, 5:53 AM CDT | Special Weather Statement | DVN | Keokuk | 52 min |
| Jul 7, 7:04 AM CDT | Special Weather Statement | DVN | Des Moines, Henry, Lee, Louisa, Muscatine, Washington | 56 min |
| Jul 7, 7:07 AM CDT | Special Weather Statement | DVN | Van Buren | 53 min |
| Jul 7, 7:48 AM CDT | Special Weather Statement | DVN | Des Moines | 27 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.